Louisiana, 2002Heat in Louisiana, August 1, 2002
August 1, 2002 · NWS SHV · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 9:35 AM CST, 25 minutes earlier.
Area forecast discussion, Aug 1, 9:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT THU AUG 1 2002
UPPER RIDGE HOLDING TIGHT...WITH ONE CENTER LOCATED JUST TO
SOUTHWEST OF THE CWA. ONLY AREA WHERE AFTERNOON HEATING MAY BE ABLE
TO OVERCOME THE SUBSIDENCE AND CAUSE ISOLATED CONVECTION WOULD BE
THE THE EXTREME EASTERN PARISHES IN NORTH CENTRAL LOUISIANA. OUTSIDE
OF THIS...SUNNY AND HOT WITH HIGHS IN THE UPPER 90S.
NO UPDATE THIS MORNING.
PREVIOUS NUMBERS...
SHV 96/74/97/74 1011
MLU 95/73/97/73 2211
TXK 98/76/99/76 1000
TYR 97/75/98/75 1011
LFK 97/74/98/74 1111
.SHV...NONE.
14
In the hours before
Special weather statement, Aug 1, 9:30 AM CST, 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011630-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU AUG 01 2002
DAYTIME HEATING WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON
AND EVENING. GUSTY WINDS ARE LIKELY AROUND ANY THUNDERSTORM THAT
DEVELOPS ON A HOT DAY...BUT ORGANIZED SEVERE WEATHER IS NOT
EXPECTED. MOST OF THE CONVECTION WILL BE CONFINED TO NORTH CENTRAL
LOUISIANA.
ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Heat, De Soto
- When
- August 1, 10:00 AM CST
- Where
- De Soto forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 32.056, -93.737 (the zone’s center; the record gives no point)
Jean David was found by his Logansport resident's relatives who had not talked to him for several days. They found his deceased body in his apartment on Sycamore Street in Logansport. It was cooled only by a floor fan; however, the apartment was air conditioned and the resident was not using the system to save money for the purchase of medication to aid his diabetic and pulmonary condition according to the De Soto Parish coroner.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, De Soto | 2002-08-01 | 76 | Male | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 1 to 5, 20029 deaths · 10 events
- Heat in Maryland, August 1 to 5, 20027 deaths · 14 events
- Heat in Missouri, August 1 to 6, 20021 death · 59 injured · 22 events
- Wildfire in California, August 1 to 13, 200238 injured · $10 million · 1 event
- Heat in New Jersey, August 1 to 5, 20021 death · 17 events
- Wildfire in California, August 1 to 29, 2002$46 million · 1 event
- Drought in Wisconsin, August 1 to 11, 2002$4.4 million · 20 events
- Tornado and Hail in Michigan, August 1 to 2, 20021 injured · $787,000 · F1 · 16 events
- Wildfire in Colorado, August 1 to 2, 2002$1.2 million · 1 event
- Drought in Georgia, August 1 to 31, 200297 events
- Wildfire in Colorado, August 1 to 31, 2002$500,000 · 1 event
- Tornado and Flash Flooding in Texas, August 1, 2002$335,000 · F0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311775.